Home » Frequently asked Questions on Health » How to handle hypoglycaemic attacks?

How to handle hypoglycaemic attacks?

Q: I am a diabetic patient since last 12 years and am on insulin mixtard, daily 2 shots - one in the morning, 18 units and evening, 8 units. Sometimes I feel so weak and tired that my legs start trembling and I feel drowsy and ants moving on my face. I was facing this problem, since the last 3 days and today when I went to see the doctor, she found my BP low and asked me to take intravenous glucose, but when I told her that I was diabetic, she did not prescribe me anything not even the intravenous but asked me to do some blood test like lipid and liver test. Kindly advise what am I supposed to do if such a feeling arises again?

A:It is very likely that you are suffering from hypoglycaemic episodes (low blood sugar). You should check your blood sugar level with a glucometer during an episode. If that is not possible, take 2-3 spoons of sugar or glucose followed by a fruit or sandwich, and you should feel better very soon. This means that your insulin or diet needs adjustment, please consult your doctor.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------